Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

What causes severe stomach pain above the navel?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1715 Questions
Question
Dear Dr. XXXXXXX Kini, I have started taking Sompraz L before breakfast as per your advise. It has been 7 days and since yesterday I am having severe pain in the stomach, just below the chest and a bit above navel in the centre. It is paining when I take deep breath or even when I poke around that area. Last night the pain was so severe that I couldn't even move while lying down. Is this related to Gastric problem? Or is there a chance that it is some kind of cramp occured while sneezing?
Posted Sat, 15 Mar 2014 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 32 hours later
Brief Answer: Answer given below Detailed Answer: Hi XXXXXXX I am very sorry to hear that your pain has worsened since yesterday. Sompraz L is a good medication that relieves burning pain due to acidity and also the abdominal bloating. The next step is to get a few tests done - 1. An upper GI endoscopy 2. Serum amylase and lipase test 3. A stool test These are to look for ulcer, pancreatitis and infection which all can cause pain. You can consult a gastroenterologist in your Bangalore for these tests. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: What causes severe stomach pain above the navel? 19 minutes later
dear dr. I think my post was not clear. I havent had chest burn after I started sompraz l. what started yesterday was severe pain in the upper stomach which I never had before. I am also burping a lot.
 
 
Answered by Dr. Ratnakar Kini 45 hours later
Brief Answer: Answer given below Detailed Answer: Hi, yes violent cough can cause muscle strain and cause symptoms like you have. But since you have mentioned you are also burping a lot, it is more of acidity issue than muscle strain. Continue taking Sompraz L and take Dolo 650 along with it. Dolo 650 will take care of the muscle pain. If the pain is persistent, consult your doctor for tests. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor